Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Cheyenne, WY

May 28, 2007Cheyenne County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at May 28, 2007, 6:26 PM MDT for Cheyenne County, Nebraska. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2007, 6:26 PM MDT (00:26 UTC)
Expired
May 28, 2007, 8:30 PM MDT
In force
2 hr
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 6:30 PM MDTFLASH FLOOD2 Ne Sunol, NECR 139 1.5 MILES NORTH OF SUNOL HAD WATER OVER IT 6 INCHES DEEP AND WAS 200 FEET WIDE BETWEEN 630 AND 9 PM.
May 28, 7:00 PM MDTFLASH FLOOD2 Nw Sunol, NECR 135 2.5 NORTH OF HIGHWAY 30 HAD WATER OVER IT FOR 2.5 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 599 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
599 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2609 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 290028
FFWCYS
NEC033-290230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
626 PM MDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 830 PM MDT

* AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR ARE 
POSSIBLE IN THE WARNED AREA. DOPPLER RADAR INDICATED THAT TWO TO 
THREE INCHES OF RAIN HAD FALLEN ALONG AND JUST EAST OF SUNOL ALONG 
HIGHWAY 30.

A TRAINED WEATHER SPOTTER IN SUNOL REPORTED TWO INCHES OF RAIN FROM 
THE STORM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4112 10279 4112 10262 4129 10262 4129 10280

$$

RUBIN
2 follow-up statements
000
WGUS75 KCYS 290124
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
723 PM MDT MON MAY 28 2007

NEC033-290230-
CHEYENNE NE-
723 PM MDT MON MAY 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EAST
CENTRAL CHEYENNE COUNTY...

AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING LIGHT TO MODERATE RAIN 
OVER THE WARNED AREA. THUNDERSTORMS HAVE DECREASED IN INTENSITY AND 
COVERAGE SINCE 700 PM MDT.

ADDITIONAL RAINFALL AMOUNTS UP TO ONE QUARTER OF AN INCH PER HOUR 
ARE POSSIBLE IN THE WARNED AREA.

DOPPLER RADAR ESTIMATES THAT RAINFALL AMOUNTS OF THREE TO FIVE INCHES HAVE 
FALLEN IN AN AREA 3 MILES NORTHEAST OF SUNOL...OR 5 MILES NORTHWEST 
OF LODGEPOLE ALONG AND NORTH OF HIGHWAY 30.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4112 10279 4112 10262 4129 10262 4129 10280

$$

RUBIN
000
WGUS75 KCYS 290229
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
829 PM MDT MON MAY 28 2007

NEC033-290239-
CHEYENNE NE-
829 PM MDT MON MAY 28 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR EAST CENTRAL
CHEYENNE COUNTY...

ALTHOUGH LIGHT RAIN WILL CONTINUE TO FALL IN EASTERN CHEYENNE 
COUNTY...FLASH FLOODING IS NO LONGER EXPECTED.

LAT...LON 4112 10279 4112 10262 4129 10262 4129 10280

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:20 PM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 28, 3:20 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON MAY 28 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...LINE OF FAIRLY STRONG
TSTMS ALONG PRE-FRONTAL TROUGH/DRYLINE FROM EAST OF KCDR SW TO
NEAR PINE BLUFFS.  OTHER EVEN STRONGER TSTMS ARE CURRENTLY N AND
NW OF KDGW...CLOSER TO COLD FRONT.  DEWPOINT TEMPS HAVE LOWERED
SUFFICIENTLY ENOUGH THAT BEST THREAT OF SEVERE TSTMS SHOULD BE
LIMITED TO EAST CENTRAL WY AND NORTHERN PANHANDLE THIS EVENING.
PER RADAR AND SATELLITE...THERE WILL CERTAINLY BE GOOD COVERAGE
THIS EVENING THOUGH FROM SCATTERED SW TO LIKELY NORTH.  WILL ALSO
BE SOME LINGERING SHOWERS/TSTMS AFTER 06Z TONIGHT ESPECIALLY OVER
NORTHERN CWA AND NEAR MOUNTAINS OF SOUTHERN WY.  FIRE WX CONCERNS
OVER SOUTH CENTRAL WY DUE TO BREEZY CONDITIONS AND LOW HUMIDITIES
WILL ABATE AROUND MID EVENING AS COLD FRONT GETS A RENEWED PUSH TO
THE SE.  THIS FRONT WILL BE THROUGH ALL OF CWA LATER TONIGHT AS
UPPER LOW SHIFTS INTO NW WY.  UPPER LOW TRACKS ACROSS NORTHERN WY
TUESDAY AND THEN PARKS OVER NERN WY/WESTERN SD FOR TUE NIGHT/WED.
12Z NAM/WRF RUN IS MUCH BETTER AGREEMENT WITH GFS ON THIS.  THIS
WILL MEAN AN UNSETTLED AND COOL PATTERN FOR TUE AND WED WITH
SCATTERED SHOWERS AND SOME AFTERNOON AND EVENING TSTMS...SO HAVE
BOOSTED CLOUDS AND POPS A BIT AND GONE WITH COOLER TEMPS.  HIGHEST
POPS OVER EAST CENTRAL WY CLOSER TO WRAP AROUND FROM UPPER LOW.

.LONG TERM...WED NIGHT THROUGH MON. MODELS ARE STARTING TO COME
TOGETHER IN DEPICTING THE SLOW MOVEMENT OF THE CUTOFF LOW LINGERING
OVER THE DAKOTAS THU AND FRI. CYCLONIC NORTHWESTERLY FLOW ALOFT OVER
THE FORECAST AREA THU WILL LOSE MOST OF ITS CYCLONIC CURVATURE FRI
BUT WILL REMAIN FROM THE NORTHWEST THROUGH MON AS AN UPPER RIDGE
APPROACHES THE REGION FROM THE WEST. SURFACE TEMPERATURES WILL
REBOUND THU WITH SHOWERS AND THUNDERSTORMS POSSIBLE PRIMARILY FROM
THE MOUNTAINS EASTWARD. FRI AND SAT WILL BE DRY AS THE MOISTURE AND
LIFT MOVE EAST OF THE REGION. THE WARMING TREND WILL CONTINUE FRI
AND SAT. DRY AND WARM WEATHER WILL CONTINUE SUNDAY AND MON WITH
SURFACE HIGH PRESSURE DOMINATING THE AREA.

&&

.AVIATION...VFR CONDITIONS EXPECTED OVERALL TONIGHT AND TUESDAY.
MVFR CEILINGS AND VSBYS POSSIBLE NEAR STRONGER TSTMS LATE THIS
AFTERNOON AND EVENING MAINLY FROM KDGW TO KAIA.  WILL ALSO BE
SOME LOCAL MVFR CEILINGS BEHIND COLD FRONT LATER TONIGHT INTO
MID MORNING TUESDAY MAINLY OVER NORTHERN AND WESTERN CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...JR
Hazardous weather outlook, May 28, 11:04 AM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MDT MON MAY 28 2007

WYZ061>070-291200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1104 AM MDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SINCE LOW LEVEL MOISTURE AND INSTABILITY WILL BE LACKING...SEVERE
STORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE THUNDERSTORMS MAY
STILL PRODUCE BRIEF WIND GUSTS NEAR 50 MPH AND SOME SMALL HAIL.
A FEW LIGHT RAIN SHOWERS WILL ALSO LINGER OVERNIGHT.

IN THE MOUNTAINS...AND AT LOWER ELEVATIONS OF CARBON AND ALBANY
COUNTIES...BREEZY AND WARM CONDITIONS THIS AFTERNOON WILL COMBINE
WITH LOW HUMIDITIES TO CAUSE INCREASED FIRE DANGER POTENTIAL.
THESE CONDITIONS WILL IMPROVE DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A FEW LATE DAY THUNDERSTORMS MAINLY NEAR THE NORTHERN
COLORADO BORDER ON TUESDAY. WEDNESDAY WILL BRING A CHANCE OF
SHOWERS AND SOME WEAK AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-291200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-
1104 AM MDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE
WITH LARGE HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY
OVER EAST CENTRAL WYOMING AND ACROSS THE FAR SOUTHERN NEBRASKA
PANHANDLE. SCATTERED SHOWERS AND SOME WEAK THUNDERSTORMS ARE
EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY IN THE NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.